Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 145, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 28, 2017, 9:43 PM CDT for Carroll County, Madison County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2017, 9:43 PM CDT (02:43 UTC)
- Expired
- Apr 28, 2017, 10:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Carroll County, AR, Madison County, AR
The radar
The Springfield radar (KSGF), 117 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
433
WUUS54 KTSA 290243
SVRTSA
ARC015-087-290330-
/O.NEW.KTSA.SV.W.0145.170429T0243Z-170429T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
943 PM CDT FRI APR 28 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Madison County in northwestern Arkansas...
Carroll County in northwestern Arkansas...
* Until 1030 PM CDT
* At 942 PM CDT, a severe thunderstorm was located 4 miles southwest
of Marble, moving north at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Berryville... Huntsville...
Green Forest... Withrow Springs State Park...
Carrollton... Rudd...
Kingston... Marble...
Forum... Osage...
Urbanette... Rule...
Grandview... Rockhouse...
Dryfork... Cabanal...
Harmony... Metalton...
Connor... Coin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3612 9339 3612 9348 3608 9348 3608 9345
3603 9345 3599 9347 3604 9377 3650 9365
3650 9356 3640 9330 3626 9330
TIME...MOT...LOC 0242Z 197DEG 25KT 3609 9364
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
591
WWUS54 KTSA 290306
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1006 PM CDT FRI APR 28 2017
ARC087-290316-
/O.CAN.KTSA.SV.W.0145.000000T0000Z-170429T0330Z/
Madison AR-
1006 PM CDT FRI APR 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 500 AM CDT for
northwestern Arkansas.
LAT...LON 3613 9338 3613 9351 3622 9357 3638 9330
3626 9330
TIME...MOT...LOC 0306Z 241DEG 28KT 3618 9344
$$
ARC015-290330-
/O.CON.KTSA.SV.W.0145.000000T0000Z-170429T0330Z/
Carroll AR-
1006 PM CDT FRI APR 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN CARROLL COUNTY...
At 1006 PM CDT, a severe thunderstorm was located over Osage, moving
northeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Carrollton... Rudd...
Osage... Rule...
Coin... Dryfork...
Metalton... Connor...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3613 9338 3613 9351 3622 9357 3638 9330
3626 9330
TIME...MOT...LOC 0306Z 241DEG 28KT 3618 9344
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:42 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 28, 6:42 PM CDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
642 PM CDT Fri Apr 28 2017
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Flight conditions will deteriorate as showers and thunderstorms
become numerous overnight and continue through the day Saturday.
&&
.PREV DISCUSSION... /Issued 319 PM CDT Fri Apr 28 2017/
DISCUSSION...
A significant flood/flash flood event is gradually evolving across
the region...although confidence remains low concerning the axis
of heaviest rainfall as wide model spread persists with the 12z
runs. Severe weather will be an issue as well...especially by late
evening/overnight and again Saturday afternoon.
Warm front that was analyzed across northern TX earlier this
morning has lifted into far southern OK...with dewpoints pooling
around 65-70F along/just north of the boundary. A strong cap noted
on OUN/FWD soundings should prohibit convection for the rest of
the day and well into the evening...with storms likely holding off
until after 9-10 pm as the low-level jet strengthens. Great areal
coverage of storms will be north of the warm front which should be
lifting farther north into southeast OK...with highest rainfall
total generally along and north of I-40. The main severe threat
will come from large hail given the overall elevated nature of the
convection...although any storms that remain near the warm front
and rooted closer to the boundary layer may become supercellular.
Going into Saturday...deep/moist southwesterly upper flow in
advancing of approaching upper level will nearly parallel the
synoptic frontal system. With PW values running near 2 inches
(above the 90th percentile for this time of year)...expect periods
of very heavy rainfall across the region. 12z models continue to
show significant differences with the heaviest rain axis...with
the NAM/GFS farther north while the ECMWF has remained consistent
with its previous run keeping the axis roughly from southeast OK
into northwest AR. Severe weather will be possible as well late
in the day and into the evening...especially across southeast OK
as the triple point scoots east across this area.
We plan on blending both the WPC precip forecast along with the
latest ECMWF...which results in a large swath of 4-6 inch rains
from southeast OK-northwest AR...with local amounts over 8 inches.
Given the wet antecedent conditions (especially in northwest AR)
this will result in significant flooding...main stem river
flooding and potential flash flooding.
Please note...this is an evolving system and the axis of heavy
will likely be fine tuned...so stay aware of the latest updates
over the next 24-36 hours.
The upper low will lift northeast of the area on Sunday...with
some lingering light wraparound showers and breezy/cool
conditions.
Quiet weather expected into early next week...with the next chance
of showers/storms coming Tuesday night into Wednesday as a
shortwave dives southeast into the Plains.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Sunday morning for OKZ049-053-057-058-
060>076.
AR...Flash Flood Watch through Sunday morning for ARZ001-002-010-011-
019-020-029.
&&
AVIATION...05Hazardous weather outlook, Apr 28, 5:35 PM CDT, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 535 PM CDT Fri Apr 28 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 535 PM CDT Fri Apr 28 2017 ...SIGNIFICANT FLOODING AND SEVERE RISK THRU THE WEEKEND... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This evening and Tonight. TORNADO. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 8 pm. Area OF GREATER RISK...Mainly north of a McAlester to Fort Smith line and along and south of Interstate 44. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 8 pm. AREA AT GREATEST RISK...Mainly north of a McAlester to Fort Smith line and along and south of Interstate 44. FLASH FLOOD. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...After 8 pm. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 8 pm. DISCUSSION... Severe storm chances along with potential flash flooding will increase this evening and overnight tonight across Eastern Oklahoma and Northwest Arkansas. Very large hail to baseball size, damaging winds to 70 mph, and an isolated tornado are possible. Clusters of thunderstorms continuing to develop over the Oklahoma and Texas Panhandles will continue to push eastward and move into Eastern Oklahoma and Northwest Arkansas late this evening and overnight. At the same time...additional thunderstorms are forecast to develop this evening and tonight along and north of a warm frontal boundary lifting north across Southeast Oklahoma and Western Arkansas. All modes of severe weather will be possible with this activity through into the overnight hours and transition to more of a large hail and damaging wind threat late tonight across the region. Also through tonight...multiple rounds of heavy rainfall are expected to develop across Eastern Oklahoma and Northwest Arkansas as the frontal boundary becomes nearly stationary over the region. This will increase the potential for flash flooding with the greater potential over Northeast Oklahoma into Northwest Arkansas. A flash flood watch is in effect starting this evening and continuing into Sunday morning. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential. SUNDAY...No Hazards. MONDAY...High Wind Potential. TUESDAY and WEDNESDAY...Thunderstorm Potential. THURSDAY...No Hazards. EXTENDED DISCUSSION... Multiple rounds of thunderstorms will continue to impact the region Saturday and Saturday night as a powerful upper level storm system develops to our west and interacts with a frontal boundary draped over the region. Storm total rainfall in the 4 to 7 inch range is expected, with locally heavier amounts likely across much of northeast and east central Oklahoma into Northwest Arkansas thru Sunday. This heavy rainfall could lead to life-threatening flash flooding and significant flooding of area rivers and lakes. Locations downstream from dams could see significant flooding as water is released from the flooded lakes. The quasi-stationary frontal boundary and approaching upper system will continue to be the focus for storms with severe potential during the afternoon and evening hours Saturday. The severe weather threat...and heavy rainfall threat will will come to an end from west to east as a cold front sweeps across the region late Saturday night into Sunday morning. Towards the middle of next week...another storm system will bring the potential for more storms to the region. This system is expected to push through too quickly to bring significant rainfall. Organized severe weather is not expected either. EMERGENCY MANAGEMENT PLANNING STATEMENT... This is an evolving system and the axis of heavy rainfall will likely continue to be fine tuned. Continue to follow the latest updates and forecasts over the next 24 to 36 hours regarding the expected hazardous weather that will affect much of the area this weekend. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, Apr 28, 9:37 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
937 PM CDT FRI APR 28 2017
ARZ002-011-290300-
Carroll AR-Madison AR-
937 PM CDT FRI APR 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON AND EASTERN
CARROLL COUNTIES UNTIL 1000 PM CDT...
At 937 PM CDT, a strong thunderstorm was located 4 miles northeast of
Aurora, moving northeast at 50 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Huntsville... Green Forest...
Carrollton... Rudd...
Kingston... Marble...
Aurora... Osage...
Rule... Alpena...
Dryfork... Cabanal...
Harmony... Metalton...
Connor... Coin...
Alabam... Delmar...
Denver...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3612 9337 3612 9348 3608 9348 3608 9345
3607 9345 3593 9364 3606 9380 3647 9339
3639 9329 3617 9330
TIME...MOT...LOC 0237Z 223DEG 43KT 3606 9366The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:37 PM CDT | Special Weather Statement | TSA | Madison | 23 min |
| Apr 28, 10:17 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 43 min |
| Apr 28, 10:25 PM CDT | Tornado Warning | TSA | Sebastian | 35 min |
| Apr 28, 10:27 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 33 min |
| Apr 28, 10:35 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Madison, Washington | 25 min |
| Apr 28, 10:42 PM CDT | Special Weather Statement | TSA | Crawford | 33 min |
| Apr 28, 10:48 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 27 min |
| Apr 28, 10:53 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 23 min |
| Apr 28, 10:58 PM CDT | Tornado Warning | TSA | Crawford, Sebastian | 31 min |
| Apr 28, 10:59 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 31 min |
| Apr 28, 11:10 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 23 min |
| Apr 28, 11:11 PM CDT | Special Weather Statement | TSA | Carroll | 34 min |
| Apr 28, 11:20 PM CDT | Special Weather Statement | TSA | Washington | 25 min |
| Apr 28, 11:33 PM CDT | Flash Flood Warning | TSA | Benton, Carroll, Madison, Washington | 6 hr |
| Apr 28, 11:33 PM CDT | Special Weather Statement | TSA | Benton | 27 min |
| Apr 28, 11:34 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 26 min |
| Apr 28, 11:48 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 27 min |
| Apr 29, 12:06 AM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 39 min |
| Apr 29, 12:16 AM CDT | Special Weather Statement | TSA | Benton | 29 min |
| Apr 29, 12:22 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 38 min |
| Apr 29, 12:41 AM CDT | Special Weather Statement | TSA | Carroll | 34 min |
| Apr 29, 1:02 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Washington | 43 min |
| Apr 29, 1:26 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 34 min |
| Apr 29, 1:45 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 15 min |
| Apr 29, 1:49 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Washington | 41 min |
| Apr 29, 2:01 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 29 min |
| Apr 29, 2:22 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 38 min |
| Apr 29, 2:27 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 33 min |
| Apr 29, 2:57 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Washington | 33 min |
| Apr 29, 5:21 AM CDT | Areal Flood Warning | TSA | Benton, Carroll, Madison, Washington | 6 hr |
| Apr 29, 6:10 AM CDT | Severe Thunderstorm Warning | TSA | Carroll | 35 min |
| Apr 29, 8:38 AM CDT | Flash Flood Warning | TSA | Benton, Washington | 10 hr |
| Apr 29, 12:36 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Madison, Sebastian, Washington | 6 hr |
| Apr 29, 1:01 PM CDT | Special Weather Statement | TSA | Washington | 29 min |
| Apr 29, 1:07 PM CDT | Flash Flood Warning | TSA | Benton, Carroll, Madison, Washington | 6 hr |
| Apr 29, 1:20 PM CDT | Special Weather Statement | TSA | Sebastian | 25 min |
| Apr 29, 1:47 PM CDT | Flash Flood Warning | TSA | Carroll, Franklin, Madison | 6 hr |
| Apr 29, 1:57 PM CDT | Special Weather Statement | TSA | Franklin | 33 min |
| Apr 29, 3:19 PM CDT | Special Weather Statement | TSA | Madison | 26 min |
| Apr 29, 4:43 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 32 min |
| Apr 29, 4:58 PM CDT | Tornado Warning | TSA | Crawford, Washington | 14 min |
| Apr 29, 5:16 PM CDT | Special Weather Statement | TSA | Washington | 44 min |
| Apr 29, 5:26 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 34 min |
| Apr 29, 5:48 PM CDT | Special Weather Statement | TSA | Benton | 27 min |
| Apr 29, 5:52 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 23 min |
| Apr 29, 6:19 PM CDT | Flash Flood Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Sebastian and 1 more | 10 hr |
| Apr 29, 6:23 PM CDT | Special Weather Statement | TSA | Benton | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.